| Catalog Number |
175814 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the registered nurse tried to deflate the balloon of the foley catheter but the foley balloon did not deflate: no saline aspirated.Next, this rn aspirated twice, and air filled the syringe.Lastly, this rn tried to deflate the balloon again and finally the balloon deflated with saline aspirated.The foley catheter was then removed.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states.Removal: 1.Wash hands.2.Gently insert a luer slip tip syringe into the catheter valve.A.Never use more force than is required to make the syringe ¿stick¿ in the valve.3.Allow the pressure within the balloon to force the plunger back and fill the syringe.A.If you notice slow or no deflation, re-seat the syringe gently.4.Use only gentle aspiration to encourage deflation, if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.5.If balloon does not deflate, contact trained professional for assistance, as directed by hospital protocol.6.After balloon is fully deflated, remove catheter, and dispose of in accordance with hospital policy.Precautions: ¿ do not use device if package is opened or damaged.¿ do not aspirate urine through drainage funnel wall.¿ should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the registered nurse tried to deflate the balloon of the foley catheter but the foley balloon did not deflate ¿ no saline aspirated.Next, this rn aspirated twice, and air filled the syringe.Lastly, this rn tried to deflate the balloon again and finally the balloon deflated with saline aspirated.The foley catheter was then removed.